Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 15, 1994, 1:37 AM CDT for Nowata County, Oklahoma. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Apr 15, 1994, 1:37 AM CDT (06:37 UTC)
- Expired
- Apr 15, 1994, 2:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 8:54 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 14, 8:54 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT THU APR 14 1994
STG CAP OVR FA XPCTD TO HOLD FOR SVRL MORE HRS UNTIL COLD FRONT NOW
APCHG ICT PROVIDES THE NECESSARY UVM TO TRIGGER TRW. COLD FRONT XPCTD
TO MOVE SEWD INTO FA TONITE...MUCH AS IN AFTN PKG. ATMOSPHERE OVR SRN
ZNS IS STGLY CAPPED...AND NOT SURE HOW FAR SOUTH THE TRW CAN FIRE
ON THE FRONT DESPITE SOME MOD/STG CONVERGENCE. WL KEEP POPS THE SAME
AS IN AFTN PKG WITH NO CHGS PLANNED. AN ISOLD TRW HAS FIRED IN SE KS
ABT 7 SW OF CNU...AHD OF COLD FRONT NR THE MOIST AXIS AND LEFT OF THE
LLJ.
SVR TRW LIKELY IF CAP IS BROKEN AND EVE SNDGS SHOW STG INSTBY PRESENT.
USING A BLYR PARCEL GIVES LI OF -9/-10 THRU MOST OF THE NITE WITH
POS ENERGY OF ARND 3000 J/KG. WL KEEP MENTION OF SVR IN ZNS. LOCAL
HELICITY PGM BASED ON PROFILER WNDS SUGGEST HIEST HELICITY VALUES ON
A JLN-MKO-ADM AXIS.
WL ONLY MODIFY WORDING OF 1ST AND 2ND PDS OF ZNS FOR THIS UPDAT.
/9
.TUL...NONE.In the hours before
Special weather statement, Apr 14, 11:15 PM CDT, 2 hours 22 minutes before
OKC035-105-113-115-117-143-150515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1114 PM CDT THU APR 14 1994 AT 1114 PM SHOWERS WERE DEVELOPING IN SOUTHEAST KANSAS FROM 45 MILES WEST OF CHANUTE TO 30 MILES NORTH OF PONCA CITY. THESE SHOWERS WERE DEVELOPING ALONG A COLD FRONT THAT WAS MOVING SOUTHEAST TOWARD NORTHEAST OKLAHOMA. CONDITIONS APPEAR FAVORABLE FOR THESE SHOWER TO DEVELOP INTO THUNDERSTORMS BETWEEN NOW AND MIDNIGHT. IF ST`ORMS DO FORM...A FEW OF THEM WOULD LIKELY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 14, 11:55 PM CDT, 1 hour 42 minutes before
OKZ054>063-150600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1153 PM CDT THU APR 14 1994 AT 1153 PM RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD RAPIDLY DEVELOPED IN SOUTHEAST KANSAS FROM 40 MILES WEST OF CHANUTE TO 40 MILES NORTH OF PONCA CITY. THESE STORMS HAVE DEVELOPED ON A COLD FRONT THAT WAS ADVANCING TOWARD NORTHEAST OKLAHOMA. THIS LINE OF STORMS MAY DEVELOP INTO NORTH CENTRAL OKLAHOMA...WHILE IT SHIFTS SOUTHEAST INTO NORTHEAST OKLAHOMA. PERSONS IN NORTHEAST OKLAHOMA SHOULD BE READY FOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS DURING THE LATE NIGHT HOURS. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 15, 12:01 AM CDT, 1 hour 36 minutes before
OKC113-117-150600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK MIDNIGHT CDT FRI APR 15 1994 RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED IN NORTHWEST OSAGE COUNTY BETWEEN NOW AND 100AM. THE LINE OF STORMS IN SOUTHEAST KANSAS IS SHOWING SIGNS OF DEVELOPING SOUTHWEST AND IT APPEARS LIKELY THAT THUNDERSTORMS WILL SOON DEVELOP IN NORTHWEST OSAGE COUNTY. IF THE STORMS DO DEVELOP THEY WILL BECOME SEVERE. PERSONS IN OSAGE COUNTY SHOULD LISTEN CLOSELY FOR THE LATEST WEATHER INFORMATION. IF THE STORMS CONTINUE TO DEVELOP SOUTHWEST THEN THEY MAY BEGIN TO AFFECT PARTS OF NORTHERN PAWNEE COUNTY AS WELL.
Special weather statement, Apr 15, 12:58 AM CDT, 39 minutes before
OKC105-113-143-147-150700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1257 AM CDT FRI APR 15 1994 AT 1255 AM CDT A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED ACROSS SOUTHEAST KANSAS AND EXTREME NORTHEAST OKLAHOMA. THE LEADING EDGE OF THIS LINE OF STORMS EXTENDED FROM CHANUTE TO NEAR FORAKER IN NORTHWEST OSAGE COUNTY. THE STRONGEST STORM APPROACHING NORTHEAST OKLAHOMA WAS NEAR THE KANSAS BORDER 15 MILES NORTHEAST OF FORAKER. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 25 MPH AND IS EXPECTED TO BEGIN AFFECTING THE PAWHUSKA AND BARTLESVILLE AREAS BETWEEN 130 AND 145 AM THIS MORING AND COULD BEGIN TO MOVE INTO THE TULSA AREA BETWEEN 300 AND 330 AM. A TORNADO WATCHD IS IN EFFECT FOR PARTS OF EXTREME NORTHEAST OKLAHOMA UNTIL 6AM. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 15, 1:35 AM CDT, 2 minutes before
OKC105-113-143-147-150730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 135 AM CDT FRI APR 15 1994 AT 130 AM THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 10 MILES NORTH OF SOUTH COFFEYVILLE TO BARTLESVILLE TO PAWHUSKA. THE STRONGEST STORM WAS LOCATED JUST NORTHWEST OF WANN. PERIOD OF HEAVY RAIN...HAIL AND WIND GUSTS TO 40 MPH ARE LIKLEY WITH THIS LINE OF STORMS. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 25 MPH AND WILL BEGIN TO EFFECT THE NOWATA AND SKIATOOK AREAS AROUND 230 AM. THESE STORMS HAD WEAKENED SINCE MIDNIGHT...BUT COULD REINTENSIFY AT ANY TIME. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| Apr 15, 4:13 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 62 min |
| Apr 15, 5:07 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.